Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have yeast infection and developed itchy clitoris. On medication for UTI. What is the problem?

Answered by
Dr.
Dr. Timothy Raichle

OBGYN

Practicing since :1999

Answered : 1681 Questions

default
Posted on Tue, 11 Dec 2012 in Vaginal and Uterus Health
Question: I have been with my boyfriend for 10 months. I have not had sex with anyone else for almost a year. I started having issues about 6 weeks after we had sex for the first time. I was having frequent yeast infections and baterial vaginosis for almost 9 months. I went to an OB/GYN and tested for clamitia and ghonerrea. They both came back negative. I have now developed an itchy clitoris or urethra. I'm sure where the itch starts exactly but it is definitely furher forward then a yeast infection usually is. I went to the doctor and was prescribed anit-biotics for 14 days for a symptoms but not completely take them away. Now, it's been over a month since then, my symptoms have worsened. My boyfriend is a type one diabetic and has not seen a doctor in several years. I am horribly uncomfortable and am unable to have sex or am uncomfortable during sex and then very uncomfortable for many days after. Can you tell me where I can start to find what my issue is? I've consulted an OB/GYN, Family Doctor and a Family Nurse Practitioner.
doctor
Answered by Dr. Timothy Raichle 4 hours later
Hello, I would be happy to help you with your question.

Given the fact that you have a history of frequent yeast infections (and BV) AND were also given antibiotics, the MOST LIKELY explanation is a vulvar yeast infection. It can affect any area on your bottom, including the area that you are describing. Also, given the recent sexual activity, consider that if you are using condoms, you could be having a reaction to the latex that is used to make them.

Here is what I would recommend:
1. Call your doctor for a prescription for diflucan 150mg now and every 3 days for at least 4 doses
2. If you are on a low dose birth control pill, consider asking for a higher dose pill as the lower estrogen in the low dose pills might be putting you at risk for recurrent infections
3. Take a break from intercourse until this is resolved

Please let me know if this helps and good luck!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Timothy Raichle 1 hour later
Is there a way to test for Vulvar Yeast Infection? Do you think that my boyfriend's diabetes may have any effect on my chronic infections?
doctor
Answered by Dr. Timothy Raichle 14 hours later
The best ways to approach this are:
1. Do a culture of the skin on the outside and around the urethra.
2. OR just treat you with diflucan and see if things get better with treatment, regardless of whether a culture was done.

And no, his diagnosis of diabetes is not relevant to your current problem. Review this answer and my prior recommendations and lets know if you have more questions!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Timothy Raichle 56 minutes later
The reason I ask about my boyfriend's condition is because I have never had issues before and he has issues with foot fungi and other bacterial/fungus issues. These are not on his genitalia, however. And my activities have remained the same and yet I am having issues. I was informally informed (not in an office/friend of a friend) by a GYN that if he has diabetes and it is not being treated properly that he will naturally have higher fungus levels. She also stated that if this is correct, then his condition would affect mine. The reason that I have asked you is I have researched to the best of my abilities of what she has said and have not found sufficient evidence that his fungus or bacteria would really affect mine. I don't want to necessarily blame or point to my boyfriend as the issue but I have been treated for yeast infections and bacterial infections for almost 10 months when I've never had these issues in the past and have not seen full recovery. It seems to me that my only common variable is him and his possible high fungus or bacterial count due to diabetes. I'm very sorry for asking this again but is there any way that his condition could be causing my chronic infections? If not, can you please give me a brief explanation as to why?
doctor
Answered by Dr. Timothy Raichle 3 hours later
Here is my response:

1. The CDC does not consider yeast infections (or BV) sexually transmissable
2. That being said, perhaps there is still merit to your line of thinking
3. If he IS causing the problem, I would assume that there would be a difference if he used a condom or not - try using a condom for a while (if you don't) and see if this makes a difference
4. If you ARE using a condom, then consider birth control pills and THEN getting rid of the condoms (because I had supposed you might be reacting to them)

I guess it might be helpful if you clarify if you are using condoms or not, and are you on birth control?
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication

Recent questions on  HIV

doctor1 MD

doctor i had sex i quit after that (it was 7 months and 10 days ago )my gf had urine infection i got from her at begining i had eiching on my dech but it went away by washing after 4 days and i had burning sensation and i got aantibiotic for that to makes me ok 2 morning to afternoon after taking for a week i developed feeling of having vommit and vomiting for a month and during that time i think because of urine infection at begining i had bad joiint ache that it moves now is better i did many tests for hiv tll 6 months and 26 days inculed hiv pcr rna 3 times at 43 days 75 days and 6months and aweek all negetive and i got my gf hiv antibodies till 90 days and she was negetive after having sex aweek after or 2 i feel i have fever my tempreture goes up comes down every day different tempreture between 37 to maximum few 37.7 and i still having this for more than 7 months on off dayaria on off joint pain very little joint pain on off lower back pain on off vision blured and chest tight ness i did all test cbc kedney function liver functin nothing is wrong in the tests plz help

doctor1 MD

I have this burning sensation in the urethral orfice region for past 8days, i dont see any inflammation , only discomfort during urination. For more details. 3 to 4 weeks before , i had safe sex with my girlfriend wearing condoms. can it be do to the sex ? i dont know and i am bothered about it

doctor1 MD

hi i had sex with sex worker 1.5 year back using condom immediately after sex mu skin on tip of penis got sore and it took 3-4 months to heal it after that skin on penis has turned blackish silver and some times it looks red and i have small dots over last one year some times they are itchy and even my eys are red for more than one year

doctor1 MD

Hi, I am considering having laser hair removal, am HIV+ and currently on medication, but fit and healthy. Is there any reason why I would not be advised to have the procedure? I have not told the clinician of my status nor do I plan to, however are there any risks associated with the procedure or could it have an adverse effect due to the medications?

doctor1 MD

I just had a mutual masturbation session with a sex worker However she removed her hand from inside her vagina and used it roughly on my penis in a hand job Can I get HIV from this means which I was not able to stop after it occurred to me ?

doctor1 MD

i bought food the food was in a container with a plastic at the top covering the container how ever i notice the plastic on 1 container was slightly open on a container with food inside any RISK for hiv hep b,c

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...